Doctor insights on:
Reasonable, but...: It is a reasonable question; but, the answer is not that simple, maybe. I suggest you look at the National Multiple Sclerosis Society web site, where available meds are discussed. Both meds are outrageously expensive, even though the chemical in Tecfidera has been around for decades (arguably no justification for its cost). Tecfidera arguably has a better side-effect profile. Talk to your MD ...Read moreSee 2 more doctor answers
I have been on gilenya (fingolimod) for about 2 months. About 2 weeks ago I noticed my hair falling out. What can I do to stop this?
See a dermatologist: Hair loss is listed as an uncommon effect of gilenya (fingolimod). There may be another reason. Begin with evaluation by a dermatologist to define the type of hair loss. You will need to answer many questions about events of the previous 6 months. bring copies of all blood tests, bring all meds + vits +supplements. Birth control? Menstrual change? Weight change? Fevers? etc. ...Read more
Can I take plaquenil 400 and Gilenya (fingolimod) 0.5 together? I was on copaxone and it wasn't working so I got switched to Gilenya (fingolimod).
Drug interactions : No significant interactions reported in literatureGet a more detailed answer ›
I'm taking Cymbalta 20mg(once a day), Adderall XR 30mg, and Gilenya (fingolimod) 0.5mg. Is it safe to take these together? Especially Cymbalta & Adderall.
Medication effects: I commend you for safety concerns about medications which you are taking. Cymbalta may increase the effects of Adderall- jitteriness, nervousness, anxiety, restlessness, and racing thoughts. Combining these medications can also increase the risk of a rare but serious Serotonin Syndrome with confusion, hallucination, seizure. Please go to ER and see a Psychiatrist for Diagnosis and treatment. ...Read more
Will gilenya (fingolimod) cause balance problems. since taking it my balance worse. I keep vomiting. Neuro out of town! any OTC meds I can take?
Why you taking it?: Gilenya (fingolimod) is for MS but your profile doesn't mention MS. Your "neuro" must have someone covering for him/her while he/she is out of town(!). (I hope you don't call your "neuro" that to his/her face; it would be very disrespectful.) Maybe you're having an MS flare. I can't think of anything OTC that treats nausea and vomiting. ...Read more
I've read in healthtap about tecfidera, gilenya (fingolimod) and tisabry MS treatments. What's your opinion about interferon treatment (using rebif 44mg)?
Not first choice: Look, we are in a new age of treatment, and need to acknowledge that the older injectables were great to use, but the drugs you listed are far more effective, and avoid needles (except tysabri, (natalizumab) one infusion monthly) yet, risks are present with all three, and in comparison with rebif, absence of long-term safety data. If you are doing well, could stay on current med, but change if MRI is active. ...Read more
I have Ms. Ive been taking Gilenya (fingolimod) for 2 months. I think it's making my balance worse. I've had nausea and vomiting. Is this a side effect of the med?
Hair loss is extreme and just started the past few months. Was taking gilenya (fingolimod) for a year for ms. I am low in my vitamin d. Could this be serious?
Several issues: First, get your vitamin d into an appropriate range, especially by supplementing 5-10, 000 units daily, as higher levels decrease relapses, and MRI lesions. Secondly, Gilenya (fingolimod) does not cause hair loss, but Aubagio does. You may possess a co-morbidity, such as b-12 deficiency or thyroid issues, or even scalp problems. Should not go off your gilenya, (fingolimod) as you could have significant ms rebound. ...Read moreSee 1 more doctor answer
I have recently been diagnosed with MS. I have been on Gilenya (fingolimod) for 8 months. I have tingling in my legs and my left ankle hurts when i walk too much. It has been like this for 8 months. Will it ever go away ?
Prognosis is good: First, am pleased to see that your neurologist has acted pre-emptively, and has used a potent and effective medication. Would advise you to also take Vit D supplements. The left ankle pain is likely within joint and maybe secondary to prior weakness, but could be caused by small fracture and needs X-ray. Physical therapy can provide a path to improvement. Work closely with your neurologist. ...Read moreSee 2 more doctor answers
I have MS & have been talking Gilenya (fingolimod) for 1yr Is it ok for me to take Azithromycin dose pack for upper respiratory infection? I've found mixed answers
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more